MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCM1904
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a procedure, the surgeon inserted the needle into the kidney and the needle separated from the thread.The needle and thread were removed and a second suture was handed to the surgeon.The surgeon commenced closing the defect and after a few continuous sutures, the needle after being introduced into the kidney, separated from the thread again.The surgeon took time to locate the needle to no avail.Product defect resulted in radical nephrectomy.After kidney was removed, kidney was dissected and needle was intact.The sales rep was unsure which two of the three provided lot numbers were associated with 2 needles that detached from thread.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a partial nephrectomy, the surgeon inserted the needle into the kidney and the needle separated from the thread.The needle and thread were removed and a second suture was handed to the surgeon.The surgeon commenced closing the defect and after a few continuous sutures, the needle after being introduced into the kidney, separated from the thread again.The surgeon took time to locate the needle to no avail.Product defect resulted unanticipated tissue loss and damage and the procedure being converted to radical nephrectomy.The surgical time was extended by more than 30 minutes.After the kidney was removed, the kidney was dissected and the needle was found intact.The sales rep was unsure which two of the three provided lot numbers were associated with 2 needles that detached from thread.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key14273064
Report Number1219930-2022-01593
Device Sequence Number4841468
Product Code GAM
UDI-Device Identifier10884521132917
UDI-Public10884521132917
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberVLOCM1904
Device Catalogue NumberVLOCM1904
Device Lot NumberA1M0625VY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/09/2022
Date Device Manufactured12/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown